Alert archive / Missouri / Areal Flood Warnings in 2017

Areal Flood Warning 13, NWS Springfield, MO

April 22, 20178 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Apr 22, 2017, 1:49 AM CDT for 8 counties in Missouri. It was in force for 18 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2017, 1:49 AM CDT (06:49 UTC)
Expired
Apr 22, 2017, 7:45 PM CDT
In force
18 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 3:00 AM CDTFLASH FLOODPine Crest, MOEXCESSIVE RAINFALL LED TO FLASH FLOODING ALONG THE UPPER JACKS FORK RIVER ACROSS MUCH OF SOUTHEAST TEXAS COUNTY AND WESTERN SHANNON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

584 
WGUS43 KSGF 220649
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
149 AM CDT SAT APR 22 2017

MOC067-091-149-153-203-215-225-229-230045-
/O.NEW.KSGF.FA.W.0013.170422T0649Z-170423T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Shannon MO-Webster MO-Douglas MO-Wright MO-Howell MO-
Texas MO-Oregon MO-
149 AM CDT SAT APR 22 2017

The National Weather Service in Springfield has issued a

* Flood Warning for Small Streams in...
  Ozark County in southwestern Missouri...
  Shannon County in south central Missouri...
  Webster County in southwestern Missouri...
  Douglas County in southwestern Missouri...
  Wright County in southwestern Missouri...
  Howell County in south central Missouri...
  Texas County in south central Missouri...
  Oregon County in south central Missouri...

* Until 745 PM CDT Saturday

* At 144 AM CDT, the Department of Transportation reported that 
  numerous low water crossings were flooded across the area due 
  to recent heavy rainfall. This flooding will continue 
  throughout the day on Saturday.

* Creeks, streams, and low water crossings will be especially
  susceptible to the dangers of flooding.

This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route FF at Hunter Creek east of Ava...
Route H, 3 miles east of Winona...
Route FF at Turkey Creek east of Ava...
and Highway 142 at The Spring River west of Lanton.

This Areal Flood Warning for Small Streams will replace the Flash 
Flood Warning for Ozark, Shannon, Douglas, Wright, Howell, Texas, 
and Oregon Counties once it expires at 615 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 3680 9277 3681 9291 3708 9290 3709 9306
      3748 9307 3747 9225 3760 9225 3760 9176
      3743 9174 3741 9118 3726 9116 3714 9102
      3709 9102 3708 9122 3683 9123 3682 9111
      3650 9113 3650 9277

$$

Schaumann
3 follow-up statements
156 
WGUS83 KSGF 221121
FLSSGF

Flood Statement
National Weather Service Springfield MO
621 AM CDT SAT APR 22 2017

MOC067-091-149-153-203-215-225-229-230045-
/O.CON.KSGF.FA.W.0013.000000T0000Z-170423T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Shannon MO-Webster MO-Douglas MO-Wright MO-Howell MO-
Texas MO-Oregon MO-
621 AM CDT SAT APR 22 2017

...A FLOOD WARNING FOR SMALL STREAMS REMAINS IN EFFECT UNTIL 745 PM
CDT SATURDAY FOR OZARK...SHANNON...WEBSTER...DOUGLAS...WRIGHT...
HOWELL...TEXAS AND OREGON COUNTIES...

The Department of Transportation continued to report flooding across 
the warned area due to recent heavy rainfall.

Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flooding.

This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route FF at Hunter Creek east of Ava...
Route H, 3 miles east of Winona...
Route FF at Turkey Creek east of Ava...
and Highway 142 at The Spring River west of Lanton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3680 9277 3681 9291 3708 9290 3709 9306
      3748 9307 3747 9225 3760 9225 3760 9176
      3743 9174 3741 9118 3726 9116 3714 9102
      3709 9102 3708 9122 3683 9123 3682 9111
      3650 9113 3650 9277

$$

Schaumann
697 
WGUS83 KSGF 221124 CCA
FLSSGF

Flood Statement
National Weather Service Springfield MO
624 AM CDT SAT APR 22 2017

MOC067-091-149-153-203-215-225-229-230045-
/O.COR.KSGF.FA.W.0013.000000T0000Z-170423T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Shannon MO-Webster MO-Douglas MO-Wright MO-Howell MO-
Texas MO-Oregon MO-
624 AM CDT SAT APR 22 2017

...A FLOOD WARNING FOR SMALL STREAMS REMAINS IN EFFECT UNTIL 745 PM
CDT SATURDAY FOR OZARK...SHANNON...WEBSTER...DOUGLAS...WRIGHT...
HOWELL...TEXAS AND OREGON COUNTIES...

The Department of Transportation continued to report flooding across 
the warned area due to recent heavy rainfall. Numerous low water 
crossings remain flooded and impassible.

Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flooding.

This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route FF at Hunter Creek east of Ava...
Route H, 3 miles east of Winona...
Route FF at Turkey Creek east of Ava...
and Highway 142 at The Spring River west of Lanton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3680 9277 3681 9291 3708 9290 3709 9306
      3748 9307 3747 9225 3760 9225 3760 9176
      3743 9174 3741 9118 3726 9116 3714 9102
      3709 9102 3708 9122 3683 9123 3682 9111
      3650 9113 3650 9277

$$

Schaumann
281 
WGUS83 KSGF 222005
FLSSGF

Flood Statement
National Weather Service Springfield MO
305 PM CDT SAT APR 22 2017

MOC067-091-149-153-203-215-225-229-230045-
/O.CON.KSGF.FA.W.0013.000000T0000Z-170423T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Shannon MO-Webster MO-Douglas MO-Wright MO-Howell MO-
Texas MO-Oregon MO-
305 PM CDT SAT APR 22 2017

...A FLOOD WARNING FOR SMALL STREAMS REMAINS IN EFFECT UNTIL 745 PM
CDT FOR OZARK...SHANNON...WEBSTER...DOUGLAS...WRIGHT...HOWELL...TEXAS
AND OREGON COUNTIES...

At 304 PM CDT, the Department of Transportation reported flooding 
across the warned area. Numerous low water crossings and low lying 
roadways are flooded and impassable to motorists due to heavy rain 
that fell yesterday. 

Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flooding.
Locations in the warning include...
West Plains...                    Current River State Park...
Grand Gulf State Park...          Marshfield...
Mountain Grove...                 Licking...
Rogersville...                    Ava...
Mountain View...                  Thayer...
Willow Springs...                 Cabool...
Houston...                        Seymour...
Winona...                         Mansfield...
Alton...                          Fordland...
Gainesville...                    Dawson...

This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route FF at Hunter Creek east of Ava...
Route H, 3 miles east of Winona...
Route FF at Turkey Creek east of Ava...
and Highway 142 at The Spring River west of Lanton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 3680 9277 3681 9291 3708 9290 3709 9306
      3748 9307 3747 9225 3760 9225 3760 9176
      3743 9174 3741 9118 3726 9116 3714 9102
      3709 9102 3708 9122 3683 9123 3682 9111
      3650 9113 3650 9277

$$

Cramer

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 21, 11:50 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 21, 11:50 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1150 PM CDT Fri Apr 21 2017

.SYNOPSIS...
Issued at 217 PM CDT Fri Apr 21 2017

Overnight heavy rainfall set the stage for flooding and flash
flooding which has occurred with the steady moderate to heavy
rainfall with round 2 which started moving into the area by mid
morning. Many rivers and streams are in flood or in forecast to
flood. Round 2 of rainfall with embedded thunderstorms was
starting to dissipate quite a bit as seen on radar and warming
cloud tops on IR satellite. Back edge of rain was rapidly
spreading eastward into western MO and will likely have to adjust
pops downward for a bit this afternoon and evening if this trend
continues.

Rainfall chances are not over as the main system is still off to
the west. Forecast focus in the short term will be with timing of
this next wave of rainfall and how much additional rainfall will
occur. Any additional rainfall will exacerbate the flooding issue
already occuring.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 217 PM CDT Fri Apr 21 2017

For the rest of the afternoon...should continue to see the current
round of rain and thunderstorms shift into the eastern Ozarks with
clearing of rainfall from west to east. The main upper wave was
still to the west across western Kansas with surface low pressure
from eastern OK into northeast TX. This will track across AR
tonight with upper energy tracking across the Missouri Ozarks and
southeast Kansas. So, additional rain and embedded thunderstorms
will push into the area this evening and after a brief lull in the
activity, it will ramp up once again. In fact, we are expecting an
additional 1.5 to 2.5 inches of rainfall which will linger through
Saturday. The additional rainfall will continue the flooding risk
through Saturday into Saturday night. Saturday will continue to be
an ugly day for outdoor activities with the lingering rainfall,
highs only in the upper 40s and a breezy northeast wind.

.LONG TERM...(Saturday Night through Friday)
Issued at 217 PM CDT Fri Apr 21 2017

Some lingering light rain or drizzle will continue into Saturday
night as the main upper system shifts across the area. Drier air
will quickly move in behind this system, however river flooding
and areal flooding in low lying areas will likely linger through
at least Saturday night.

A warming trend and clearing will take place on Sunday with a much
drier air mass moving in. There should be plenty of sunshine
Sunday and Monday with highs in the 60s Sunday and 70s on Monday.

After a brief lull in the activity at the onset of next work week,
the remainder of the week will be unsettled with additional
chances of showers and thunderstorms starting as early as Tuesday
night.

The best chance at organized convection will arrive late next week
as a deep trough begins to transition eastward into the plains and
a surface front tracks into the region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1141 PM CDT Fri Apr 21 2017

The system that brought the rain and storms to the region will
continue to impact the region through the remainder of the
overnight hours and into midday Saturday. Ceilings will remain
IFR overnight with visibilities dropping to MVFR where showers
occur. A slow improving trend will start late Saturday afternoon
into the evening. Surface winds will be gusty at the Springfield
and Joplin terminals around sunrise and through the afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 7 AM CDT Saturday for MOZ066-077>082-088>098-
     101>106.

KS...Flood Watch until 7 AM CDT Saturday for KSZ073-097-101.

&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Hatch
Hazardous weather outlook, Apr 21, 10:42 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Springfield MO
1042 PM CDT Fri Apr 21 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230345-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1042 PM CDT Fri Apr 21 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Flooding risk.
  Elevated Lightning risk.
  Limited Non thunderstorm wind risk.

DISCUSSION...

  Showers and perhaps a rumble of thunder will continue through
  the overnight hours. Rain may be heavy at times. Any
  additional heavy rainfall may aggravate ongoing flooding
  across the Missouri Ozarks and far southeast Kansas.
  Additional rainfall amounts around an inch or so can be
  expected.

  Some wind gusts in excess of 30 mph will be possible, mainly
  over western Missouri into extreme southeast Kansas this
  afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Residual flooding will be possible during much of the day
  Saturday from the recent heavy rainfall.

  Our next storm system will set up across the central plains by
  mid week next week. Additional showers and thunderstorms will
  be possible during this timeframe.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Frye

In the hours before

Local storm report, Apr 21, 8:51 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLOOD            2 SSW COMPETITION       37.45N 92.45W
04/21/2017                   WRIGHT             MO   PUBLIC

            ROUTE Z IS CLOSED AT ELK CREEK DUE TO
            FLOODING.

&&

MG
Local storm report, Apr 21, 8:53 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLOOD            4 SSW MANES             37.33N 92.39W
04/21/2017                   WRIGHT             MO   DEPT OF HIGHWAYS

            ROUTE E IS CLOSED 1 MILE NORTH OF ROUTE 38
            DUE TO FLOODING ALONG THE GASCONADE RIVER.

&&

MG
Local storm report, Apr 21, 8:55 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLOOD            8 SSE MOUNTAIN GROVE    37.04N 92.19W
04/21/2017                   DOUGLAS            MO   DEPT OF HIGHWAYS

            ROUTE EE IS CLOSED ABOUT 1 MILE EAST OF
            ROUTE AD DUE TO FLOODING ALONG THE NORTH
            FORK RIVER.

&&

MG
Local storm report, Apr 21, 9:36 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     FLOOD            2 WSW BOSTON            37.40N 94.31W
04/21/2017                   BARTON             MO   DEPT OF HIGHWAYS

            ROUTE 126 IS CLOSED ABOUT A QUARTER-MILE
            WEST OF I-49 DUE TO FLOODING.

&&
Local storm report, Apr 21, 9:38 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     FLOOD            1 NE SYCAMORE           36.71N 92.27W
04/21/2017                   OZARK              MO   DEPT OF HIGHWAYS

            HIGH WATER OVER STATE HIGHWAY 181 NEAR
            BRYANT CREEK. ROAD WAS CLOSED.

&&

MG
Local storm report, Apr 21, 9:39 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     FLOOD            1 N JASPER              37.36N 94.30W
04/21/2017                   BARTON             MO   DEPT OF HIGHWAYS

            OUTER ROAD 49 CLOSED DUE FLOODING.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:09 PM CDTAreal Flood WarningSGFJasper9 hr
Apr 21, 9:13 PM CDTAreal Flood WarningSGFBarry, McDonald, Newton9 hr
Apr 21, 10:42 PM CDTAreal Flood WarningSGFChristian, Greene, Lawrence, Stone, Taney8 hr
Apr 22, 12:16 AM CDTRiver Flood WarningSGFShannon22 hr
Apr 22, 2:01 AM CDTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton18 hr
Apr 22, 2:04 AM CDTAreal Flood WarningSGFBarry, Christian, Greene, Lawrence, Stone, Taney18 hr
Apr 22, 9:29 AM CDTRiver Flood WarningSGFCedar37 hr
Apr 22, 4:00 PM CDTRiver Flood WarningSGFShannon31 hr

Nearby

Areal Flood Warnings in Missouri, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.